Sign in to follow this  
Followers 0

allergic to Latuda,Seroquel and Geodon

11 posts in this topic

Posted · Report post

Hi I'm David and I"m allergic to Seroquel,Latuda and Geodon.So I'm allergic to three bipolar drugs.The FDA is currently studying one the Latuda to see it's effectiveness on bipolar and I was a test subject for this.Latuda is normally a anti-psychotic for schizophrenia but their trying it out for bipolar and I was tested on this drug and it caused me to have weird bizarre thoughts,daytime sommalence and I developed a rash on both my arms so the doc took me off Latuda.On the Geodon I paced all the time and all I could do was sleep sleep sleep and if I was out I was likely to fall to sleep anywhere and everywhere on Geodon.So I took myself of it and I got Geodon withdraw symptoms.

About the only three chooses I have are Zyprexa,Marijuana and herbal for bipolar.

Share this post


Link to post
Share on other sites

Posted · Report post

Hi I'm David and I"m allergic to Seroquel,Latuda and Geodon.So I'm allergic to three bipolar drugs.The FDA is currently studying one the Latuda to see it's effectiveness on bipolar and I was a test subject for this.Latuda is normally a anti-psychotic for schizophrenia but their trying it out for bipolar and I was tested on this drug and it caused me to have weird bizarre thoughts,daytime sommalence and I developed a rash on both my arms so the doc took me off Latuda.On the Geodon I paced all the time and all I could do was sleep sleep sleep and if I was out I was likely to fall to sleep anywhere and everywhere on Geodon.So I took myself of it and I got Geodon withdraw symptoms.

About the only three chooses I have are Zyprexa,Marijuana and herbal for bipolar.

What about riperdal or abilify to name a couple? I wouldn't go with marijuana. It has an increased risk of psychosis, and it's illegal unless you have a medical marijuana card. What does your pdoc suggest? Zyprexa worked really well for me as an anti-psychotic.

Share this post


Link to post
Share on other sites

Posted · Report post

I think that you might be confusing start-up effects/side effects with allergies. Yes, the rash you developed with Latuda sounds like an allergy. But all drugs have side effects including what you seem to have experienced with Seroquel and Geodon.

As confused has already mentioned above, there is Risperdal and Abilify. I believe there is also Saphris, not to mention lithium which is really the gold standard for people with BP. And don't forget about ACs such as Depakote, Tegretol, and Trileptal.

Share this post


Link to post
Share on other sites

Posted · Report post

Except for the rash on Latuda, none of what you're describing sounds like allergic reactions. Just standard AAP start up weirdness.

You still have plenty of treatment options.

In AAP land, there's Risperdal, Abilify, Invega, Saphris, and Fanapt. Not to mention the older AP's.

Then there's lithium. And there are all the anticonvulsants - depakote, lamictal, trileptal, tegretol, etc...

Share this post


Link to post
Share on other sites

Posted · Report post

Yeeaaahhh, pot is bad news for the MI crowd. Some can do medical marijuana for other conditions, but it has the potential to make MI worse. Definitely not a treatment for MI, for sure.

Like it's been said, you still have a ton of options. They'll all have shitty start up effects, but they get better over time.

Share this post


Link to post
Share on other sites

Posted · Report post

Other than the rash, nothing you listed as symptom indicates an allergy.

There are several dozen drugs available to treat bipolar disorder.

Self medicating with MJ is a very bad idea, which can lead to further depression and psychosis.

Yes, med changes often aren't fun, but given a little time and some patience things will improve. Follow your psychiatrists med recommendations. Make honest attempts at trialing meds for two or three months, and don't give up.

a.m.

Share this post


Link to post
Share on other sites

Posted · Report post

yes you have tried barely nothing and you're moving to the mj? I wouldn't do that quite yet.... Anna

Share this post


Link to post
Share on other sites

Posted · Report post

Feeling tired is a side effect of ziprasidone, not an allergy, so is the pacing. Sounded like you got both the activating and sedating poles of the drug.

Everyone else has mentioned all the other drugs that you have available to you. Weed is just not the best idea if you have a MI. There's a real danger of it exacerbating your issues, especially if you are self-medicating. The brands available on the street nowadays are fairly high in THC, which can potentially raise the risk of psychosis in people who are susceptible.

Share this post


Link to post
Share on other sites

Posted · Report post

I agree with what has been said. Latuda is your only 'allergy'

I am 'allergic' to seroquel and abilify. Rash, trouble breathing... needed my nebulizers and inhalers all the time.

An allergic reaction symptoms are trouble breathing, rash/hives, swelling of the throat/mouth, closing of the airway.... things like that. It is specific.

The seroquel and geodon had the potential to have the side effects (which are differentt han allergies) go away in time. However, you have far from run out of medications.

Like others have said, Bipolar often has your typical mood stabilizers, first Lithium, Depakote, Lamictal, Tegretol, Trileptal...

Let alone all the other AAPs: Risperdal, Invega, Fanapt, Saphriis, Abilify. And Typical APs.

MJ is really not the answer. It is destabilizing to many people with mental illness and is not a treatment, and will not solve the bipolar. The most likely thing is for it to make it worse and then you require hospitalization and drug treatment.

I would stick to proven medications that are helpful to mental illness with the help of a psychiatrist.

Share this post


Link to post
Share on other sites

Posted · Report post

Ohhh I am allergic to Geodon as well, and I was probably allergic to Seroquel but they only gave it to me once. The Geodon really messed with my heart and made me sleep all the time, then I was restless the next day.

Share this post


Link to post
Share on other sites

Posted · Report post

Not to kick a dead horse but breezy, what you're describing is not an allergy. Perhaps an adverse effect, but the two are not the same. I had an allergic reaction to ziprasidone in which I was in the hospital with swollen eyes/lips, sores/rash on my face and neck and trouble breathing. The trouble with your heart must have been really scary, I can't imagine. But that is still qualified as an adverse reaction.

I agree with everyone else. If you have only tried 3 drugs (or even if you said you'd tried 10), I would say it's far from over. I've been told recently that the 10-12 meds I've tried over the years means I'm "treatment resistant" but you have to stay determined to find your cocktail. It's not easy, but perhaps knowing you only have one allergy out of those three and that you could probably try Seroquel and Geodon again under different circumstances, have hope!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0